MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS
Model Number FG-47L-1
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated by olympus.The evaluation found that the broken arms had brown foreign material around the broken area.Additional evaluation findings are as follows: 1.) the grasping jaws did not open or close when the slider was operated; 2.) the arms of the grasping jaws were broken off; 3.) the broken surface indicated brittle fracture due to corrosion; 4.) the broken arm was missing.The investigation is ongoing and the definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
A user facility returned the olympus, model fg-47l-1, grasping forceps, to olympus due to a report that the tip grip was broken at the coil sheath connection.The problem, as reported to olympus, was identified during preparation for use.There was no patient injury, associated with the event, reported to olympus.Upon evaluation of the device, contamination was noted around the broken area.This report is submitted due to the finding that contamination was present, identified during the olympus evaluation of the returned device.As the problem was found during in-house evaluation of the device, there was no patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a likely cause of the broken linkage mechanism might be the following: 1.Foreign materials or cleaning solution had left on the arm of the grasping jaws due to insufficient cleaning of the device.2.Residues on the arm of the grasping jaws corroded and decreased its strength.3.A force was applied to the linkage mechanism while handling the device.As a result, the linkage mechanism part where decreased its strength was broken.The following is included in the instructions for use (ifu): "after using this instrument, reprocess and store it according to the instructions in chapter 4, ¿reprocessing¿ and chapter 5, ¿storage¿.Improper and/or incomplete reprocessing or storage can present an infection control risk, cause equipment damage or reduce performance." "reprocess the instrument immediately after use, first by immersing it in a neutral, low-foaming, medical grade detergent solution, then following the cleaning and sterilization procedures given in this chapter.Failure to reprocess the instrument immediately after use, or using other than a medical-grade detergent may cause corrosion at the metal parts like the grasping jaws.This could impair the operation of the instrument or cause a part of it to break and/or fall off inside the patient" "ultrasonic cleaning 1.Immerse the insertion portion in the ultrasonic cleaner containing detergent solution.2.Connect a 10 cm3 (10 ml) syringe filled with detergent solution to the reprocessing port.3.Depress the plunger to inject 10 cm3 (10 ml) of detergent solution into the insertion portion.If it is not possible to inject the detergent solution or if it leaks from any areas other than the distal end of the insertion portion and/or in the vicinity of the slider, do not use the instrument.4.Disconnect the syringe from the reprocessing port.5.Immerse the entire instrument in the detergent solution.6.Clean ultrasonically for 30 minutes.For details on operation of the ultrasonic cleaner, refer to the instruction manual of the ultrasonic cleaner.7.Remove the instrument from the detergent solution." olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15473909
Report Number9614641-2022-00351
Device Sequence Number2892143
Product Code EOQ
UDI-Device Identifier04953170031625
UDI-Public04953170031625
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-47L-1
Device Lot NumberK1908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown